New York, 2009

Hail and Damaging Wind in New York, July 7, 2009

July 7, 2009 · NWS ALY · 12 events in 7 counties and zones

A closed upper level low and pool of unusually cold air in the mid and upper levels of the atmosphere moved over the region Tuesday, July 7th, leading to the development of numerous thunderstorms across eastern New York, many of which contained large quantities of hail. The severe thunderstorms developed during the late morning hours, and continued through early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A closed upper level low and pool of unusually cold air in the mid and upper levels of the atmosphere moved over the region Tuesday, July 7th, leading to the development of numerous thunderstorms across eastern New York, many of which contained large quantities of hail. The severe thunderstorms developed during the late morning hours, and continued through early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 6, 8:41 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 8:41 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
941 PM EDT MON JUL 6 2009

.SYNOPSIS...
ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
THROUGH WEDNESDAY...BRINGING MORE UNSETTLED WEATHER AND BELOW NORMAL
TEMPERATURES. A BRIEF DRY PERIOD WITH MODERATING TEMPERATURES IS
EXPECTED TOWARDS THE END OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS STILL ACROSS THE AREA...SOME HEAVIER DOWNPOURS
TO THE WEST OF THE AREA...BUT DUE TO THE WEST MEAN FLOW...AND SOME
DOWNSLOPE...ALONG WITH A RELATIVELY DRY LOWER ATMOSPHERE...
LIMITING INSTABILITY...ANY THUNDER POTENTIAL SHOULD END BEFORE
MIDNIGHT. SCATTERED TO ISOLATED COVERAGE SHOULD CONTINUE
THOUGH...AND WILL KEEP IT IN THE FORECAST...AS SLIGHT UPPER
COOLING TAKES PLACE...AND APPROACHING UPPER DYNAMICS. MOSTLY
CLOUDY IN NORTHERN AREAS...TO PARTLY CLOUDY IN MOST OTHER AREAS.
SOME OF THE CLOUD COVER WILL PREVENT TEMPERATURES FROM DROPPING AS
MUCH AS THEY COULD...BUT CURRENT FORECAST MINIMUM TEMPERATURES IN
THE BALL PARK...SO MINOR ADJUSTMENTS TO CLOUD COVER AND
TEMPERATURES IF ANY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY IS SHAPING UP TO BE A VERY CONVECTIVELY ACTIVE DAY ACROSS
THE AREA. SPC HAS PLACED MOST OF THE FORECAST AREA IN A SLIGHT RISK
OUTLINE FOR SEVERE THUNDERSTORMS...AND THIS CERTAINLY SEEMS
WARRANTED DUE TO THE EXPECTED SET UP. THE CUT-OFF LOW NOW
POSITIONED ACROSS THE BORDER OF SOUTHERN ONTARIO/QUEBEC...WILL
GRADUALLY DRIFT SOUTHEAST TO A POSITION JUST NORTH OF LAKE ONTARIO
BY LATE TOMORROW. LARGE SCALE ASCENT WILL INCREASE ACROSS EASTERN
NEW YORK AND WESTERN NEW ENGLAND...AS A STRONG UPPER LEVEL JET MOVES
ACROSS OHIO/PA DURING THE DAY. OUR AREA WILL BE IN THE OPTIMAL LEFT
FRONT QUAD OF THIS 100+ KT JET FOR DIVERGENCE ALOFT. CONVECTION WILL
BE FOCUSED BY A SURFACE OCCLUDED BOUNDARY MOVING THROUGH. SBCAPE
FORECAST DIFFICULT DUE TO QUESTIONABLE MOISTURE. NAM12 SHOWING
POCKETS OF 2000 J/KG...HOWEVER THAT ASSUMES DEWPOINTS IN THE 60S.
MET/MAV GUIDANCE SEEM MORE REALISTIC WITH DEWPOINTS MAINLY IN THE
UPPER 50S WHICH WOULD LOWER CAPE TO AROUND 1000-1500. THIS MAY SEEM
A BIT LOW FOR A SIGNIFICANT SEVERE THREAT...HOWEVER THERE SHOULD BE
ENOUGH DYNAMICS AND DEEP LAYER SHEAR TO OVERCOME SOMEWHAT LOWER
MOISTURE. 0-6 KM BULK SHEAR OF 30-50 KT FORECAST...WITH THE GREATEST
VALUES ACROSS SOUTHERN PORTIONS OF THE AREA...SO STORM ORGANIZATION
IS ALSO LIKELY. GIVEN EXPECTED STEEP 850-500 MB LAPSE RATES OF CLOSE
TO 7C/KM AND LOW FREEZING LEVELS...BOTH WIND AND HAIL WILL BE
THREATS. UNLIKE LAST WEEKS CUT-OFF LOW EVENT...PWAT VALUES FORECAST
TO BE SLIGHTLY BELOW NORMAL...WITH PLENTY OF MID LEVEL FLOW...SO
FLASH FLOOD THREAT IS LOW. LEANED TOWARDS SLOWER NAM MODEL WITH
REGARDS TO EVOLUTION AND PROGRESSION OF THE LOW...WHICH HAS MORE
SUPPORT FROM OTHER MODEL GUIDANCE THAN THE GFS. WITH INCREASING
CLOUDS AND CONVECTION AROUND...TEMPS ONLY EXPECTED TO RISE INTO THE
MID 70S...WITH MID TO UPPER 60S IN THE MOUNTAINS.

THE SEVERE THREAT WILL DIMINISH AS THE UPPER JET PUSHES SOUTH AND
EAST AWAY FROM THE AREA...AS THE SURFACE OCCLUDED BOUNDARY MOVES
INTO NEW ENGLAND. WILL GRADUALLY DECREASE POPS LATER IN THE EVENING
AND OVERNIGHT.

ON WED...THE CUT-OFF LOW IS FORECAST TO MOVE DIRECTLY OVER THE AREA.
HOWEVER...DEEP LAYER SHEAR DECREASES SIGNIFICANTLY AND MOISTURE
WILL STILL BE LACKING. STILL...WITH COLD POCKET ALOFT OF -17C TO
-19C AT 500 MB...SHOWERS WITH ISOLATED THUNDER COULD PRODUCE SOME
SMALL HAIL. WILL LEAN TOWARDS WETTER NAM GUIDANCE AND MENTION LIKELY
POPS FOR MOST OF THE AREA. TEMPS WILL CONTINUE TO BE COOL FOR THIS
TIME OF YEAR...WITH LOWER 70S TO POSSIBLY MID 70S SOUTH...AND LOWER
TO MID 60S ACROSS THE HIGHER TERRAIN.

WILL DECREASE POPS ONCE AGAIN WED NIGHT DUE TO LOSS OF DIURNAL
HEATING AND THE UPPER LOW STARTS TO PULL AWAY. ON THUR...THE UPPER
LOW IS FORECAST TO EXIT EASTWARD OFF THE NEW ENGLAND COAST...HOWEVER
WE WILL STILL BE IN CYCLONIC FLOW. WILL MENTION JUST SLIGHT CHANCE
POPS AT THIS TIME. WITH MORE SUNSHINE EXPECTED...TEMPS SHOULD WARM
INTO THE MID TO UPPER 70S IN MOST AREAS...BUT STILL ABOUT 5 DEGREES
BELOW NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HPC GUIDANCE.  HIGH PRESSURE IS IN CONTROL AT THE START OF THIS
PERIOD...WITH NO MORE THAN SLGT CHC POPS.  THEN A COLD FRONT GAINS
MOMENTUM AS IS SLIDES SOUTHEAST ACROSS THE GREAT LAKES.  SFC CAPES
OVER 2000 J/KG AND LIS -5 TO -7 FROM THE CAPITAL REGION N AND W WILL
BREED CONDITIONS FAVORABLE FOR CHC TSRA ON SATURDAY...WITH THE
ACTIVITY CONTINUING INTO THE OVERNIGHT.

THE SOUTHERN ZONES WILL BE MOST FAVORED ON SUNDAY...BUT ACTIVITY MAY
BE OVER WITH BY MID AFTERNOON WHEN THE GFS HAS THE FRONT JUST
THROUGH OUR ENTIRE FA.  THE ECMWF IS SLIGHTLY SLOWER.  GFS GIVES
ISOLATED QUARTER TO HALF INCH TOTALS WHEREAS ECMWF FOCUSES ON 0.50
INCH PLUS N AND W OF THE CAPITAL DISTRICT.  A BRIEF HIGH PRESSURE
RIDGE BEFORE A SFC TROF PROVIDES ANOTHER CHC SHRA AS EARLY AS LATE
MONDAY.

HIGHS TEMPERATURES SLIGHTLY BELOW NORMAL ON FRIDAY TOP OUT IN THE
LOW AND MID 80S SATURDAY EXCEPT FOR THE HIGH PEAKS OF THE MOUNTAIN
CHAINS.  OVERNIGHT LOWS WILL BE WELL BELOW NORMAL THURSDAY NIGHT...
BUT NEAR NORMAL FRIDAY...SATURDAY AND SUNDAY NIGHTS...FALLING OFF
SLIGHTLY MONDAY NIGHT BEHIND THE TROF.  THE MEX ESSENTIALLY IGNORES
SUNDAYS WARM-UP...BUT OTHERWISE HANDLES TRENDS OKAY.  IT HAS
SLIGHTLY MILDER LOW TEMPS OVERALL.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHOWERS WIRE DIMINISHING NORTH OF THE AIRPORTS THIS EVENING...BUT
INCLUDED VCSH GROUP AT GFL FOR THE FIRST 6 HOURS JUST IN CASE.  TS
SHOULD NOT BE A CONCERN.  GFL SHOULD REACH CROSSOVER TEMP FOR FOG
TONIGHT...JUST AS IN PREVIOUS 2 NIGHTS...BUT HAVE THEM STAYING
MVFR.  OCCASIONAL MVFR FOG IS POSSIBLE AT ALB...IF NOWHERE ELSE
SURROUNDING IT.  CROSSOVER TEMP IS CLOSE BOTH THERE AND AT
POU...WHERE HIGH-END MVFR FOG POSSIBLE.  IF CLOUDS FILL IN AS MAV
SUGGESTS...LESS FOG.

LIS LOW ENOUGH FOR THUNDERSTORM ACTIVITY ON TUESDAY...BUT SOMEWHAT
OF A LACK OF HIGH CAPES SUGGESTS PERHAPS A WIDELY SCATTERED EVENT.
THUS ATTM HAVE GONE WITH JUST CB INCLUSION AT THE AIRPORTS TUE AFTN.

OUTLOOK...
TUE NGT-WED...AM IFR FOG POSSIBLE...OTHERWISE VFR...WITH
AFTERNOON/EVENING MVFR SHRA/TSRA LIKELY.
THU-FRI...VFR...XCP AM MVFR FOG POSSIBLE...NO SIG WX.
SAT...MAINLY VFR WITH GOOD CHC SHRA/TSRA.

&&

.FIRE WEATHER...
ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
THROUGH WEDNESDAY...BRINGING MORE UNSETTLED WEATHER. MAINLY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT...HOWEVER MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED TUESDAY AFTERNOON AND EVENING. WHILE THE TORRENTIAL RAINS
WE SAW LAST WEEK ARE NOT EXPECTED...SOME BRIEF HEAVY DOWNPOURS WILL
OCCUR.

RELATIVE HUMIDITY VALUES WILL RISE TO NEAR 100 PERCENT
TONIGHT...THEN DROP TO BETWEEN 50 AND 70 PERCENT ON TUESDAY. RH
VALUES WILL INCREASE TO AROUND 100 PERCENT AGAIN TUESDAY NIGHT.

WINDS WILL BE LIGHT AND VARIABLE TONIGHT...THEN SHIFT TO THE
SOUTHWEST AND INCREASE TO AROUND 5 TO 10 MPH ON TUESDAY. WINDS
TUESDAY NIGHT WILL BE WEST AROUND 5 MPH OR LESS.

&&

.HYDROLOGY...
ALTHOUGH ANOTHER UPPER LEVEL LOW WILL PLAGUE THE REGION INTO MID
WEEK...FLASH FLOOD POTENTIAL LOOKS CONSIDERABLY LOWER THAN LAST WEEK.

PRECIPITABLE WATERS THIS MORNING OFF ALY SOUNDING WERE ONE STANDARD
DEVIATION BELOW NORMAL. MODELS INDICATE THAT THROUGH THE MIDDLE OF
THE WEEK...PWS WILL HOLD AT OR BELOW NORMAL. LAST WEEK PWS EXCEED
ONE STANDARD DEVIATION ABOVE NORMAL. BEST CHANCE FOR HEAVY RAINFALL
LOOKS TO BE TUESDAY AS BETTER DYNAMICS AND HIGHER DEW POINTS SUGGEST
STRONGER TSRA/S IN THE AREA. WHILE ANY ONE STORM CAN DUMP OUT ENOUGH
RAIN TO PRODUCE NUISANCE FLOODING...OVERALL THREAT IS AGAIN LOWER
THAN LAST WEEK.

AS FOR RIVER FLOOD POTENTIAL...DO NOT EXPECT MUCH IN THE WAY OF ANY
SIGNIFICANT RESPONSE AS RIVERS HAVE HAD A CHANCE TO RECEDE FOLLOWING
LAST WEEK/S HEAVY PRECIP.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
Hazardous weather outlook, Jul 6, 3:22 PM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT MON JUL 6 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
422 PM EDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS INTO THIS EVENING
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. ISOLATED STORMS MAY
PRODUCE SMALL AND AND WIND GUSTS UP TO 45 MPH. INDIVIDUAL
THUNDERSTORMS WILL MOVE FROM WEST TO EAST AROUND 20 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EARLY EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS
EXCEEDING 58 MPH AND LARGE HAIL THREE QUARTERS OF AN INCH IN
DIAMETER OR GREATER. THE THUNDERSTORMS WILL BE ASSOCIATED WITH A
STRONG DISTURBANCE MOVING ACROSS THE AREA.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 10:13 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1113 PM EDT MON JUL 6 2009

MAZ001-NYZ054-061-070415-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-NORTHERN BERKSHIRE MA-
1113 PM EDT MON JUL 6 2009

...A STRONG THUNDERSTORM IN COLUMBIA...RENSSELAER AND BERKSHIRE
COUNTIES...

AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 8
MILES EAST OF NASSAU...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW LEBANON BY 1120 PM EDT
HANCOCK BY 1140 PM EDT
NEW ASHFORD BY MIDNIGHT EDT
CHESHIRE BY 1210 AM EDT
ADAMS...6 MILES WEST OF SAVOY AND 8 MILES SOUTH OF NORTH ADAMS BY
1215 AM EDT

BGM
Special weather statement, Jul 6, 10:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1125 PM EDT MON JUL 6 2009

NYZ047-070430-
SCHOHARIE NY-
1125 PM EDT MON JUL 6 2009

...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR JEFFERSON...OR ABOUT 10 MILES NORTH OF ROXBURY...AND
MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH BLENHEIM AND GILBOA BY 1135 PM EDT
BREAKABEEN BY 1140 PM EDT
LIVINGSTONVILLE AND 7 MILES SOUTH OF MIDDLEBURGH BY 1155 PM EDT

BGM

The radar

The Albany radar (KENX), 13 km away, was scanning. The volume nearest the first event began at 05:02 UTC.

Open the radar archive at this moment

Event by event

10 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Albany

When
July 7, 12:00 AM EST
Where
Albany County, 0.27 mi NE of Altamont
Property damage
$25,000
Reported by
Newspaper
Coordinates
42.703, -74.026

Lightning struck a house at 126 Main Street in Altamont late Tuesday afternoon afternoon starting a fire.

Hail, Greene

When
July 7, 10:40 AM EST to 10:45 AM EST
Where
Greene County, 0.51 mi W of South Cairo
Measured
0.75 in hail
Reported by
Public
Coordinates
42.280, -73.960

Penny size hail was reported in South Cario during a thunderstorm.

Thunderstorm Wind, Herkimer

When
July 7, 1:23 PM EST
Where
Herkimer County, 0.86 mi NE of Mohawk
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.030, -74.990

Several trees were downed onto wires in Mohawk due to strong thunderstorm winds.

Hail, Montgomery

When
July 7, 2:05 PM EST to 2:10 PM EST
Where
Montgomery County, 0.4 mi WSW of St Johnsville
Measured
0.75 in hail
Reported by
Post Office
Coordinates
42.999, -74.678

Penny size hail was reported in St. Johnsville during a thunderstorm.

Hail, Montgomery

When
July 7, 2:05 PM EST to 2:12 PM EST
Where
Montgomery County, 0.51 mi W of St Johnsville
Measured
1.5 in hail
Reported by
Public
Coordinates
43.000, -74.680

Quarter to ping pong ball size hail was reported in St. Johnsville during a thunderstorm.

Hail, Ulster

When
July 7, 2:44 PM EST to 2:49 PM EST
Where
Ulster County, 9.2 mi WSW of Seager
Measured
0.88 in hail
Reported by
Public
Coordinates
42.010, -74.710

Nickel size hail was reported approximately 1 mile south of Turnwood during a thunderstorm.

Hail, Montgomery

When
July 7, 3:07 PM EST to 3:12 PM EST
Where
Montgomery County, 1.71 mi SE of Mill Pt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.860, -74.250

Ping pong ball size hail was reported approximately 1 mile south of Young Corners during a thunderstorm.

Hail, Schenectady

When
July 7, 3:25 PM EST to 3:30 PM EST
Where
Schenectady County, 0.69 mi N of Duanesburg
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
42.760, -74.130

Nickel size hail was reported in Duanesburg during a thunderstorm.

Hail, Albany

When
July 7, 4:02 PM EST to 4:07 PM EST
Where
Albany County, New Salem
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.620, -73.970

Penny size hail was reported in New Salem during a thunderstorm.

Hail, Albany

When
July 7, 4:20 PM EST to 4:25 PM EST
Where
Albany County, 0.86 mi NW of Albany
Measured
0.75 in hail
Reported by
Public
Coordinates
42.660, -73.780

Penny size hail was reported in Albany during a thunderstorm.

Hail, Washington

When
July 7, 5:07 PM EST to 5:12 PM EST
Where
Washington County, 0.69 mi N of Whitehall
Measured
1 in hail
Reported by
Public
Coordinates
43.560, -73.420

Quarter size hail was reported in Whitehall during a thunderstorm.

Hail, Washington

When
July 7, 5:20 PM EST to 5:25 PM EST
Where
Washington County, 0.69 mi N of Whitehall
Measured
0.75 in hail
Reported by
Public
Coordinates
43.560, -73.420

Penny size hail was reported in Whitehall during a thunderstorm.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172685, 172668, 172669, 172670, 172671, 172674, 172673, 172672, 172681, 172684, 172676, 172677.